Adipose hyperplasia - CoolSculpting.
Doctor Answers 5
CoolSculpting Side Effects - Paradoxical Adipose Hyperplasia (PAH)
PAH, or Paradoxical Adipose Hyperplasia, is a rare situation in which adipose tissue (in this case fatty tissue) actually increases at the treatment location, rather than decreasing as desired. According to Zeltiq (the makers of CoolSculpting), the reported incidence of this condition is ~0.02% (1 in 5000). This is certainly a rare occurrence; however, your physician should review the potential side effects with you before your procedure. You should consider all side effects before deciding whether CoolSculpting is right for you.
Note that PAH is extremely rare and CoolSculpting remains one of the best options for safe and effective non-surgical body sculpting. Also, if PAH does occur, it can usually be resolved with liposuction.
Coolsculpting Adipose Paradoxical Hyperplasia
this is reported as a rare side effect. I treat this with liposuction for patients that have come to me with this rare condition. Best, Dr. Emer.
PAH following Cool Sculpting
If you are at a reputable medical practice for Cool Sculpting this is indeed discussed with each and every client that goes forward with Cool Sculpting. It is clearly on our consent form and should be at any practice. If you sought a consultation and they didn't even discuss it or have it on their consent form for you to review I question their program. Seek a reputable practice. Indeed if it occurs my practice reports every occurrence to the Zeltiq company always. Hope that helps.
You might also like...
Paradoxic Adipose Hyperplasia
This is an exceedingly rare complication. While I have fortunately never seen this reaction, we inform all of our Coolsculpting patients that this could occur. Should it happen, the treatment is liposuction, and Zeltiq will help with this if reported.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.